MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 12, 2019 that an ultraflex esophageal ng proximal release covered stent was to be used to treat a stricture due to esophageal cancer during an esophageal stenting procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was attempted to be deployed; however, the stent was not able to be fully released.The device was removed from the patient partially deployed.The procedure was completed with another ultraflex tracheobronchial stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2019 that an ultraflex esophageal ng proximal release covered stent was to be used to treat a stricture due to esophageal cancer during an esophageal stenting procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was attempted to be deployed; however, the stent was not able to be fully released.The device was removed from the patient partially deployed.The procedure was completed with another ultraflex tracheobronchial stent there were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: problem code 2906 captures the reportable event of a partially deployed ultraflex esophageal ng proximal release covered stent.Block h10: an ultraflex esophageal ng proximal release covered stent, delivery system and deployment suture were returned for analysis.Visual examination of the returned device found the stent was received deployed and expanded.The stent was measured to be within specifications.No other issues with the stent and delivery system were noted.The initial report that the stent was partially deployed when removed from the patient could not be confirmed based on the condition of the returned device; however, it was confirmed by the complainant that the physician deployed the stent outside the patient prior to returning the device for analysis.Taking all available information into consideration, the investigation concluded that the reported event is likely due to procedural factors such as handling of the device, the technique used by the user and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9559506
Report Number3005099803-2019-06372
Device Sequence Number2460779
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public08714729716099
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2020
Device Model NumberM00513840
Device Catalogue Number1384
Device Lot Number0022738898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight55